Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

159 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes rashes on the scalp?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15906 Questions

default
Posted on Mon, 3 Apr 2017 in Skin Hair and Nails
Question: Areas of my scalp are swelling. I wear a hairpiece and have been suffering a rash of late from the bonding agent. After just using tape to adhere the unit to my scalp the rash subsided but noe areas of my scalp have swollen. Why was my account cancelled instead of resolving the problem. And if you did indeed cancel was the credit for this months service also credited it did not mentioned that in the notice I received from PayPal. I will appreciate a response.
doctor
Answered by Dr. Michelle Gibson James 2 hours later
Brief Answer:
contact dermatitis, topical steroid

Detailed Answer:
HI, thanks for using healthcare magic

If the rash is related to the bonding agent, it would imply that it may be contact dermatitis which is inflammation of the skin in response to contact with a particular agent.
There are two types: (1) allergic contact dermatitis - where the reaction is due to an allergic response. You are allergic to the material or some aspect of the bonding agent or
(2)irritant contact dermatitis- there is damage to the skin due to contact with the bonding agent

Both tend to present similarly

Treatment: (1) if at all possible, you need to discontinue this type or brand of bonding agent
Discontinuing contact is the main and most important aspect of treatment

(2) a topical steroid cream can be applied to the area to reduce the reaction . Hydrocortisone may be available over the counter but if it is not strong enough, you may need a prescription from your doctor for a stronger option

(3)because it is an inflammatory reaction- adding an oral antihistamine and anti inflammatory agent such as naproxen, cataflam or ibuprofen may help even to reduce the swelling even if there is no pain.

I hope this helps, feel free to ask any other questions


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Hydrocortisone

doctor1 MD

I a 33, 5 2, 160 lbs and have some symptoms of either MS or Devic s Disease (optic neuritis, spinal lesions, abnormal spinal tap). I have allergic rhinitis, gerd, and diverticulosis. My question or concern today is that I have no symptoms of sinusitis in my opinion, but my ears feel like there is a lot of pressure in them. Went to urgent care and they told me that is was sinusitis and that I had air trapped in my ears. i was given ru-hist, ru-hist d, astepro and verimist and also a hydrocortisone shot. This was on Thursday and nothing has helped, what should I do next?

doctor1 MD

my son age 4 years is diagnoised as congenital adrenal hyperplasia (salt loosing) since birth has developed skin itching problems since last 02 months.was shown to many doctors and applied various ointments viz ..ZOLE-F, RETINO -A .025%,Etc but no relief.SYMTOMS- body pours are visible and looks like activated as we get goose bumps.Presently he is being given HYDROCORTISONE AND FLUDROCORTISONE as per endocrinologist...PLEASE ADVICE....

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have swollen gums , ulcers on my tongue, and my lower lip has several canker sores. I have been taking metronidazole for the last 3 days. Is this a side effect of the medicine or something else?

doctor1 MD

i was in renal and liver failure due large vol blood loss surgery 8 days before rec 2 abc transfusion all organs compromised and prescribed hydrocortisone 10 egg day but i have a 50-50 shot to survive this med is effect kidneys and liver red blood...

doctor1 MD

My 2 year old daughter has a raised rash on her left leg and the weird thing is its in a straight line. I took her to the doctors two weeks ago and they said it s just eczema and put hydrocortisone cream on it but it s not working. It doesn t itch her. I just want to see if someone can help me.

doctor1 MD

I have extreme pain from internal and external hemorrhoids. I am using Hydrocortisone Acetate 2.5%-Pramoxine HCL 1% Cream as well as vasculera diosmiplex 630mg. For two days. No relief! Tremendous pain. Can I take Hydrocodon-Acetaminophen 5-500 for pain? Help!